....but I feel fine!

Hello everyone

Yearly blood test results back and my doctor wants to reduce my Levothyroxine, I'm only on 50 and I feel absolutely fine. I still remember how it was before I started on the Levo and I'm not going backwards. Could someone cast an eye over my results to see if I've missed something.

T3 - 7.1... Range 3.8 - 6pmol/L - this has been going up for the last two years.

TSH . 0.1...Range 0.38 - 5.6 - I've been 0.5 for the last 2 years, but it's dropped again this time. Can it actually go lower than 0.1 ???

T4 - 16...Range 8-18 - top end, but still in range. 

These results were taken at the end of the day, 9 hours after I had taken Levo.

My doctor is saying I'm hyper, but I have no heart palpations or any signs of this and trust me I'm not losing any weight!!  My TSH has always been very low and they think this is pituitary problem rather than thyroid. 

Thank you, happy Friday everyone xxx

9 Replies

oldestnewest
  • It is recommended (to try to stop doctors adjusting our doses according to the TSH):-

    A blood test for thyroid hormones should be at the very earliest and don't eat before it although you can drink water.

    Leave about 24 hours between your last dose of levo and the blood test.

    Don't lower your very low dose of 50mcg if you feel fine on it.

    Why adjust according to the blood test results when the patient isn't complaining. They seem to do that willy/nilly, i.e. reduce/adjust to keep the TSH in range when we feel fine when it's around 1 or lower. Your results will be skewed because test  was later in the day.

    TSH fluctuates through the 24 hours of the day. Highest 6 a.m. and drops down.

  • Thank you, wrongly I thought leaving it later this time may help...it never. I will argue the point next week at my doctors. Appreciate your reply, xx

  • On some German language web page T3free range was up to 7.7. Anyhow this may vary on different commercial test kit manufacturers

  • ...and 8.3 here in Crete !

  • Redwinegirl,

    Your GP is right, FT3 over range means you are biochemically over medicated, or 'hyper'. A modest dose reduction of 12.5mcg daily is likely to be enough to bring your FT3 back into range and with FT3 high in range you shouldn't feel hypo.  Long term FT3 over range increases the risks of developing atrial fibrillation and osteoporosis.

    If you have pituitary dysfunction TSH values are useless.  FT4 and FT3 should be the guides to determine your thyroid status.

    I had no hyper symptoms when my FT3 was >8.4 but my hair started coming out in clumps and didn't stop until FT3 was back in range after I reduced dose. I had no resumption of hypo symptoms after reducing dose.

    ___________________________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • This is a link to a doctor (deceased now) who treated patients in a more holistic manner:

    web.archive.org/web/2010103...

  • Thanks for the link! Words of wisdom by dr Lowe

    " the TSH, free T3, and free T4 tell us only how the pituitary and thyroid glands are interacting

    "Tissue measures of thyroid hormone tell us what is most important, that is, how the patient's tissues other than the pituitary and hypothalamus are responding to a particular dosage of thyroid hormone

    " I mainly use the basal body temperature, basal pulse rate, speed of the Achilles reflex

    "I also use indirect calorimetry to measure the patient's metabolic rate at rest

  • If he was still alive we could have phoned him for consultations. He was more concerned about people recovering their health and didn't like untruths as he wrote to the BTA and RCoP who, despite three reminders, never did respond.

    thyroidscience.com/Criticis...

  • Update....oh dear! I've reduced my dose by missing two tablets a week (as suggested by my doc) and I am sooooo tired, irritable and ironically I'm dieting but stopped losing weight! However I now have some overactive symptoms too...jittery and occasional palpations. I seem to have pressure behind my eyes causing headaches.

    Also periods have suddenly become very frequent, whereas I was going 5-8 weeks without one, however I did read the high FT3 can make the less frequent.

    I don't know what to do...just miss 1 dose, carry on missing 2 doses or go back to my original dose...please help. The extreme tiredness is killing me and my grumpy nature is annoying everyone. Xx

You may also like...